MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION EXTERNAL BATTERY PACK

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION EXTERNAL BATTERY PACK
Catalog Number 293001-001
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer, a syncardia certified hospital, reported that when the companion external battery was installed in the companion 2 driver, there was an error symbol over the battery icon on main driver display.The customer also reported the companion external battery gauge lights did not work.
 
Additional Manufacturer Narrative
The companion external battery will be returned to syncardia for evaluation.The results will be provided in a follow-up mdr.
 
Additional Manufacturer Narrative
The customer confirmed that they have lost the companion external battery pack.Syncardia is closing this file.(b)(4) follow-up report 1.
 
Additional Manufacturer Narrative
Companion external battery pack was located by customer and returned to manufacturer for investigation.Device history record (dhr) review confirmed that companion external battery s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Alarm history and data file review found no alarms or failures.Visual inspection of external components found no abnormalities.Battery passed all areas of functional testing for acceptance at incoming inspection.Additional testing included installation into an onsite test companion 2 driver.Upon installation, battery gas gauge led started flashing indicating battery was charging.The battery was allowed to charge to capacity and driver was removed from ac power to run on the battery exclusively.Driver ran successfully on battery for 25 minutes indicating battery was functioning as intended.Complaint could not be replicated.Failure investigation for this complaint could not confirm the reported issue.The customer complaint was not replicated; the root cause of the reported inability of the driver to function with this specific battery, was unable to be determined.Failure investigation identified no test failures or damage that could have contributed to the complaint.The battery functioned as intended and no evidence of a malfunction was found.Companion 2 driver in use at the time was not returned for investigation, however, it was reported that the driver functioned normally with a different battery.Battery was not in patient use at time of complaint.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.
 
Event or Problem Description

Brand Name
SYNCARDIA COMPANION EXTERNAL BATTERY PACK
Common Device Name
BATTERY
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
aaron meier
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key14847090
Report Number3003761017-2022-00059
Device Sequence Number4744215
Product Code LOZ
UDI-Device Identifier00858000003077
UDI-Public(01)00858000003077
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number293001-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer06/02/2022
06/02/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date09/07/2022
06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown